Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 5, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 6, 2008, 12:51 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 6, 2008, 1:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 12:51 PM CST (18:51 UTC)
- In effect from
- Feb 6, 2008, 1:00 PM CST
- Expired
- Feb 6, 2008, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 061851 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-070000- /O.NEW.KHUN.WI.Y.0005.080206T1900Z-080207T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1251 PM CST WED FEB 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG COLD FRONT HAS PASSED OVER THE REGION GIVING WAY TO WINDY CONDITIONS THIS AFTERNOON. SOUTHWEST WINDS FROM 20 TO 30 MPH WITH SOME GUSTS TO 40 MPH ARE POSSIBLE. WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST AS THE COLD FRONT MOVES EAST. THE WINDS WILL DIMINISH TO 15 TO 25 MPH AFTER 6 PM. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR ABRUPT WIND GUSTS AND STRONG CROSS WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ SL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:22 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 6, 10:22 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1022 AM CST WED FEB 6 2008 .UPDATE... THE POTENT TROUGH THAT CAUSED THE CONVECTION LAST NIGHT HAS MOVED OFF TO THE EAST WITH MOST OF THE PRECIPITATION MOVING OFF TO THE EAST. THE COLD FRONT IS STILL MOVING ACROSS NORTHERN ALABAMA AND SHOULD MOVE OUTSIDE THE WHOLE CWFA BY AROUND 18-19Z. A WIND DIRECTION SHIFT AND DRIER AIR SHOULD BE THE INDICATOR OF FRONTAL PASSAGE. THERE ARE SOME POCKETS OF BROKEN CLOUDS BEHIND THE COLD FRONT. HAVE ADJUSTED SKY GRIDS AND POPS TO REFLECT THE TRENDS. THERE ARE NUMEROUS REPORTS OF SIGNIFICANT DAMAGE FROM THE EARLY MORNING STORMS. SURVEYS OF THIS DAMAGE ARE UNDERWAY. MORE INFORMATION WILL BE FORTHCOMING AS IT IS RECEIVED. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 77
Hazardous weather outlook, Feb 6, 11:57 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1157 AM CST WED FEB 6 2008 ALZ001>010-016-TNZ076-096-097-070300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1157 AM CST WED FEB 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED FOR EARLY THIS MORNING ONLY. SL
In the hours before
Local storm report, Feb 6, 6:54 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
654 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM FLASH FLOOD 1 W ARAB 34.33N 86.52W
02/06/2008 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED WASHED OUT NEAR SUNDOWN DRIVE ONE MILE
WEST OF ARAB.
0639 AM FLASH FLOOD 2 SE ALBERTVILLE 34.24N 86.18W
02/06/2008 MARSHALL AL EMERGENCY MNGR
FLASH FLOODING REPORTED OVER HIGHWAY 205 AND MULTIPLE
REPORTS OF STREET FLOODING ALONG ROSE ROAD IN THE
ALBERTVILLE AREA.
&&
KWEBERLocal storm report, Feb 6, 7:00 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM TORNADO ROSALIE 34.70N 85.77W
02/06/2008 JACKSON AL EMERGENCY MNGR
MULTIPLE HOMES DESTROYED ALONG 6 COUNTY ROADS IN THE
ROSALIE AREA. INJURIES UNKNOWN AT THIS TIME.
&&
KWEBERLocal storm report, Feb 6, 8:15 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
815 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL MOULTON 34.48N 87.28W
02/06/2008 E0.50 INCH LAWRENCE AL EMERGENCY MNGR
DIME SIZED HAIL REPORTED NEAR MOULTON.
0315 AM TORNADO S MOULTON 34.48N 87.28W
02/06/2008 LAWRENCE AL EMERGENCY MNGR
TORNADO ON GROUND ON HIGHWAY 36 SOUTH OF MOULTON POSSIBLY
TRAPPING PEDESTRIANS.
0320 AM TORNADO 12 E MOULTON 34.48N 87.07W
02/06/2008 MORGAN AL EMERGENCY MNGR
SEVERAL HOMES DAMAGED IN THE FIVE POINTS AREA.
0320 AM TORNADO 6 SE MOULTON 34.42N 87.21W
02/06/2008 LAWRENCE AL EMERGENCY MNGR
TORNADO REPORTED ON HIGHWAY 183 IN THE NORTHERN ALDRIDGE
GROVE AREA.
0325 AM TORNADO 8 SW DECATUR 34.49N 87.09W
02/06/2008 MORGAN AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND IN CHAPEL HILL.
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
A MOBILE HOME WAS BLOWN ONTO ROAD ON THE 3200 BLOCK OF
MODUS ROAD IN DECATUR.
0330 AM TORNADO DECATUR 34.57N 86.99W
02/06/2008 MORGAN AL EMERGENCY MNGR
MUD TAVERN FIRE DEPARTMENT DAMAGED WEST OF DECATUR
0335 AM TORNADO 10 WNW HUNTSVILLE 34.79N 86.75W
02/06/2008 MADISON AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND WEST OF MONROVIA
0342 AM FUNNEL CLOUD HUNTSVILLE 34.73N 86.59W
02/06/2008 MADISON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED AT INTERSECTION OF RESEARCH PARK
AND HIGHWAY 53.
0347 AM FUNNEL CLOUD MADISON 34.70N 86.75W
02/06/2008 MADISON AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED ON THE WEST END OF COUNTY LINE ROAD
0348 AM FUNNEL CLOUD MADISON 34.70N 86.75W
02/06/2008 MADISON AL EMERGENCY MNGR
FUNNEL CLOUD REPORTED ON COUNTY LINE ROAD.
0420 AM HAIL 1 S FLINTVILLE 35.05N 86.42W
02/06/2008 E1.00 INCH LINCOLN TN NWS EMPLOYEE
QUARTER SIZE HAIL REPORTED 1 MILE SOUTH OF FLINTVILLE.
0429 AM TSTM WND GST MAYSVILLE 34.77N 86.43W
02/06/2008 E45.00 MPH MADISON AL EMERGENCY MNGR
45 MPH WINDS REPORTED ON MAYSVILE ROAD AND BELL FACTORY
ROAD.
0429 AM HAIL BELVIDERE 35.13N 86.19W
02/06/2008 E0.25 INCH FRANKLIN TN EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN BELVIDERE.
0429 AM HAIL ARAB 34.33N 86.50W
02/06/2008 E0.25 INCH MARSHALL AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR ARAB
0447 AM HAIL GRANT 34.52N 86.25W
02/06/2008 E0.25 INCH MARSHALL AL PUBLIC
PEA SIZE HAIL REPORTED IN GRANT.
0520 AM TORNADO PISGAH 34.68N 85.85W
02/06/2008 JACKSON AL EMERGENCY MNGR
ONE HOME DESTROYED NEAR PISGAH.
0545 AM FLASH FLOOD GUNTERSVILLE 34.36N 86.27W
02/06/2008 MARSHALL AL EMERGENCY MNGR
MINOR FLASH FLOODING OCCURRING IN GUNTERSVILLE.
0545 AM TSTM WND DMG GUNTERSVILLE 34.36N 86.27W
02/06/2008 MARSHALL AL EMERGENCY MNGR
TREE BLOWN DOWN ON HIGHWAY 227 TOWARD STATE PARK.
0625 AM TORNADO ROSALIE 34.70N 85.77W
02/06/2008 JACKSON AL EMERGENCY MNGR
MULTIPLE HOMES DESTROYED ALONG 6 COUNTY ROADS IN THE
ROSALIE AREA. INJURIES UNKNOWN AT THIS TIME.
0634 AM FLASH FLOOD 1 W ARAB 34.33N 86.52W
02/06/2008 MARSHALL AL EMERGENCY MNGR
BRIDGE REPORTED WASHED OUT NEAR SUNDOWN DRIVE ONE MILE
WEST OF ARAB.
0639 AM FLASH FLOOD 2 SE ALBERTVILLE 34.24N 86.18W
02/06/2008 MARSHALL AL EMERGENCY MNGR
FLASH FLOODING REPORTED OVER HIGHWAY 205 AND MULTIPLE
REPORTS OF STREET FLOODING ALONG ROSE ROAD IN THE
ALBERTVILLE AREA.
&&
MPARCUSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:40 AM CST | Tornado Warning | HUN | Lawrence | 50 min |
| Feb 6, 3:08 AM CST | Tornado Warning | HUN | Limestone, Morgan | 37 min |
| Feb 6, 3:30 AM CST | Tornado Warning | HUN | Madison | 45 min |
| Feb 6, 3:40 AM CST | Tornado Warning | HUN | Cullman | 35 min |
| Feb 6, 4:11 AM CST | Tornado Warning | HUN | Cullman | 19 min |
| Feb 6, 4:14 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 31 min |
| Feb 6, 4:15 AM CST | Severe Thunderstorm Warning | HUN | Madison | 45 min |
| Feb 6, 4:17 AM CST | Tornado Warning | HUN | Marshall | 28 min |
| Feb 6, 4:43 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 32 min |
| Feb 6, 4:46 AM CST | Severe Thunderstorm Warning | HUN | Cullman | 29 min |
| Feb 6, 4:47 AM CST | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Feb 6, 5:04 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 26 min |
| Feb 6, 5:26 AM CST | Tornado Warning | HUN | DeKalb, Jackson | 19 min |
| Feb 6, 5:29 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Feb 6, 6:12 AM CST | Flash Flood Warning | HUN | Marshall | 3 hr |
| Feb 6, 6:47 AM CST | Flash Flood Warning | HUN | DeKalb | 4 hr |
Nearby
Wind Advisories in Alabama, 2008Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.